Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 5, 2009, 6:16 PM CDT for Clay County, Texas. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 5, 2009, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:58 PM CDT | HAIL 0.88 | Henrietta, TX | |
| Aug 5, 7:04 PM CDT | HAIL 0.88 | 2 Se Henrietta, TX | |
| Aug 5, 7:12 PM CDT | HAIL 1 | 1 S Henrietta, TX | |
| Aug 5, 7:15 PM CDT | TSTM WND DMG | 1 S Henrietta, TX | A LARGE SIGN AND TREE LIMBS WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 052316
SVROUN
TXC077-060015-
/O.NEW.KOUN.SV.W.0621.090805T2316Z-090806T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EASTERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 715 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES NORTHEAST OF HENRIETTA...MOVING SOUTH
AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE AND
HENRIETTA.
LAT...LON 3367 9826 3404 9821 3405 9810 3402 9810
3399 9806 3399 9801 3400 9798 3396 9795
3395 9796 3393 9795 3391 9798 3363 9798
TIME...MOT...LOC 2316Z 359DEG 13KT 3398 9804
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:10 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 5, 2:10 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT WED AUG 5 2009 .DISCUSSION... SCATTERED SHOWERS/STORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF OKLAHOMA THIS AFTERNOON. SHOWERS AND STORMS WILL REMAIN POSSIBLE INTO TONIGHT. INSTABILITY AND SHEAR WILL MAKE SEVERE STORMS POSSIBLE THROUGH THIS EVENING. MEANWHILE... FRONT CONTINUES TO MOVE SOUTH ACROSS CENTRAL OK EARLY THIS AFTN. THE FRONT IS EXPECTED TO EVENTUALLY STALL LATER THIS AFTN. FRONT WILL GRADUALLY LIFT NORTH THURSDAY... EVENTUALLY MOVING INTO KANSAS. WITH BOUNDARY STILL IN THE FA THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TOMORROW. OTHERWISE... HOT TEMPS WILL CONT ACROSS A GOOD PORTION OF THE FA AGAIN THURSDAY. OVERALL...UPR RIDGE WILL CONTINUE TO GRADUALLY SHIFT EAST INTO THE SOUTHEAST U.S. BY THIS WEEKEND. THIS WILL TAKE THE EDGE OFF OF TEMPERATURES OVER THE WEEKEND WITH HIGHS IN MOST PLACES REMAINING BELOW THE CENTURY MARK. MODELS INDICATE MAYBE A WEAK DISTURBANCE MOVING FROM THE GULF INTO THE SOUTHERN PLAINS ON THE WEST SIDE OF THE RIDGE LATE THIS WEEKEND. IF THIS OCCURS... WOULD LIKELY BRING SOME MOISTURE TO THE AREA AT THE LEAST... WHICH WOULD LEAD TO MORE HUMID CONDITIONS. SHOWERS AND STORMS MAY ALSO DEVELOP WITH THIS DISTURBANCE ACROSS PORTIONS OF THE FA. HOWEVER... WILL KEEP FORECAST DRY FOR NOW. MODELS SHOW RIDGE THEN BUILDING BACK WEST OF THE RIDGE WITH THE HIGH EVENTUALLY BECOMING CENTERED OVER THE SOUTHERN ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 98 76 98 / 30 20 10 0 HOBART OK 75 102 77 101 / 30 10 10 0 WICHITA FALLS TX 74 104 78 104 / 30 10 10 0 GAGE OK 69 102 73 100 / 30 10 10 0 PONCA CITY OK 72 94 77 97 / 20 20 10 0 DURANT OK 74 98 75 97 / 30 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
Hazardous weather outlook, Aug 5, 11:45 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED AUG 5 2009
OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED AUG 5 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MUCH OF NORTHERN INTO CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE FROM
CHEYENNE... TO ANADARKO... TO DUNCAN AND MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 10 PM.
IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS MAY DAMAGE CARS...ROOFS...AND
VEGETATION. WIND GUSTS TO 70 MPH MAY DAMAGE OUT-BUILDINGS AND
TREES...AND ALSO TOPPLE POWER POLES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A WEAK COLD FRONT LOCATED ACROSS NORTHERN OKLAHOMA AT MIDDAY IS
EXPECTED TO MOVE SLOWLY SOUTH THIS AFTERNOON AND EVENING. WITH
AFTERNOON HEATING...INSTABILITY WILL INCREASE...ESPECIALLY IN THE
VICINITY OF THE FRONT WHERE SOMEWHAT BETTER LOW LEVEL MOISTURE WILL
POOL. CONVERGENCE ALONG THE FRONT COMBINED WITH THE HOT TEMPERATURES
WILL LIKELY BE SUFFICIENT TO OVERCOME THE CAP AND ALLOW FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE COMBINATION
OF INSTABILITY AND DEEP LAYER SHEAR WILL BE FAVORABLE FOR SEVERE
STORM DEVELOPMENT ACROSS THE SLIGHT RISK AREA...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THE STORMS MAY CONTINUE INTO THE
OVERNIGHT HOURS AIDED BY A STRENGTHENING LOW LEVEL JET.
PROBABILITY TABLE...
VALID THROUGH 500 AM CDT THURSDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR....40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER OVER PARTS OF NORTHERN AND
CENTRAL OKLAHOMA THURSDAY MORNING...BUT CHANCES FOR SEVERE STORMS
WILL BE LOW. THUNDERSTORM CHANCES WILL BE LIMITED THE REMAINDER OF
THE PERIOD AS AN UPPER LEVEL RIDGE BUILDS EASTWARD INTO THE SOUTHERN
PLAINS.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL CONTINUE THROUGH THE EARLY PART OF NEXT WEEK.
THOSE WHO ARE PARTICULARLY SENSITIVE TO THE COMBINATION OF VERY WARM
TEMPERATURES AND HIGH HUMIDITY SHOULD TAKE APPROPRIATE PRECAUTIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY MORNING.
II/03/30In the hours before
Local storm report, Aug 5, 5:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 N VELMA 34.47N 97.67W
08/05/2009 E1.00 INCH STEPHENS OK AMATEUR RADIO
&&
AGSpecial weather statement, Aug 5, 5:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT WED AUG 5 2009
OKZ041-046-052230-
MURRAY OK-CARTER OK-
508 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SULPHUR TO 5 MILES
WEST OF DAVIS AT 509 PM CDT...MOVING SOUTH AT 20 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CARTER AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
LAT...LON 3433 9726 3452 9728 3451 9715 3453 9716
3453 9689 3438 9687 3434 9687 3433 9693Local storm report, Aug 5, 5:11 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL VELMA 34.46N 97.67W
08/05/2009 E1.75 INCH STEPHENS OK EMERGENCY MNGR
0510 PM TSTM WND GST VELMA 34.46N 97.67W
08/05/2009 E60 MPH STEPHENS OK EMERGENCY MNGR
&&
AGSpecial weather statement, Aug 5, 5:39 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED AUG 5 2009
OKZ046-050-051-052300-
LOVE OK-MARSHALL OK-CARTER OK-
539 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...LOVE AND MARSHALL
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTH OF GENE
AUTRY TO 7 MILES WEST OF ARDMORE AT 538 PM CDT...MOVING SOUTHEAST AT
30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CARTER...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF
ARDMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEVERE
THUNDERSTORM WARNINGS DO REMAIN IN EFFECT FOR WESTERN CARTER AND
NORTHWESTERN LOVE COUNTIES FOR SEVERE STORMS LOCATED FARTHER WEST.
LAT...LON 3399 9719 3428 9729 3432 9699 3423 9692
3419 9693 3418 9689 3408 9680
..SPEG.Local storm report, Aug 5, 5:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM LIGHTNING RINGLING 34.18N 97.59W
08/05/2009 JEFFERSON OK AMATEUR RADIO
A LIGHTNING STIKE IN RINGLING HAS SET A HOUSE ON FIRE.
&&
AGSpecial weather statement, Aug 5, 5:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 557 PM CDT WED AUG 5 2009 OKZ045-052315- JEFFERSON OK- 557 PM CDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF SUGDEN AT 557 PM CDT...MOVING SOUTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN JEFFERSON COUNTY FOR A STORM SOUTHWEST OF RINGLING AND CORNISH. LAT...LON 3411 9800 3420 9783 3396 9770 3389 9793 ..SPEG.
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.